Alert archive / Puerto Rico / Small Craft Advisories in 2018

Small Craft Advisory 3, NWS JSJ

January 8, 2018

NWS JSJ issued this small craft advisory at Jan 8, 2018, 7:37 PM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2018, 7:37 PM CST (01:37 UTC)
Expired
Jan 9, 2018, 7:17 PM CST
In force
24 hr
Issued by
NWS JSJ

The text

As transmitted.

698 
WHCA72 TJSJ 090137
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
937 PM AST Mon Jan 8 2018

...Northerly swell will continue to create rough and hazardous
seas across the regional waters through the end of the week...

AMZ742-090945-
/O.NEW.TJSJ.SC.Y.0003.180109T0137Z-180110T0600Z/
Coastal Waters OF Northwestern Puerto Rico out 10 NM-
937 PM AST Mon Jan 8 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM AST WEDNESDAY...

The National Weather Service in San Juan has issued a Small Craft
Advisory, which is in effect until 2 AM AST Wednesday. 

* WINDS...10 to 20 knots.

* WAVES/SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ735-090945-
/O.EXB.TJSJ.SC.Y.0002.180109T1200Z-180111T0600Z/
Coastal Waters of Southern Puerto Rico out 10 NM-
937 PM AST Mon Jan 8 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 2 AM AST
THURSDAY...

The National Weather Service in San Juan has issued a Small Craft
Advisory, which is in effect from 8 AM Tuesday to 2 AM AST
Thursday. 

* WINDS...East winds at 15 to 20 knots.

* WAVES/SEAS...Seas at 5 to 7 feet in a north swell with 
  occasional seas up to 9 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ712-715-725-741-090945-
/O.EXT.TJSJ.SC.Y.0002.000000T0000Z-180111T1800Z/
Coastal Waters of Northern Puerto Rico out 10 NM-
Coastal Waters of Northern USVI and Culebra out 10 NM-
Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico
out 10 NM-Mona Passage Southward to 17N-
937 PM AST Mon Jan 8 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM AST THURSDAY...

* WINDS...East winds at 15 to 20 knots.

* WAVES/SEAS...Seas at 6 to 8 feet in a north swell with 
  occasional seas up to 10 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ710-722-732-090945-
/O.CON.TJSJ.SC.Y.0002.000000T0000Z-180112T1800Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
Anegada Passage Southward to 17N-
Caribbean Waters of Puerto Rico from 10 NM to 17N-
937 PM AST Mon Jan 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST FRIDAY...

* WINDS...East winds at 15 to 20 knots.

* WAVES/SEAS...Seas at 8 to 10 feet in a north swell with 
  occasional seas up to 11 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
5 follow-up statements
787 
WHCA72 TJSJ 090857
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
457 AM AST Tue Jan 9 2018

...Northerly swell will continue to create rough and hazardous
seas across the regional waters through the end of the week...

AMZ710-722-732-091700-
/O.CON.TJSJ.SC.Y.0002.000000T0000Z-180112T1800Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
Anegada Passage Southward to 17N-
Caribbean Waters of Puerto Rico from 10 NM to 17N-
457 AM AST Tue Jan 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST FRIDAY...

* WINDS...East winds at 15 to 20 knots.

* WAVES/SEAS...Seas at 8 to 10 feet in a north swell with 
  occasional seas up to 11 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ712-715-725-741-091700-
/O.CON.TJSJ.SC.Y.0002.000000T0000Z-180111T1800Z/
Coastal Waters of Northern Puerto Rico out 10 NM-
Coastal Waters of Northern USVI and Culebra out 10 NM-
Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico
out 10 NM-Mona Passage Southward to 17N-
457 AM AST Tue Jan 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST
THURSDAY...

* WINDS...East winds at 15 to 20 knots.

* WAVES/SEAS...Seas at 6 to 8 feet in a north swell with 
  occasional seas up to 10 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ742-091700-
/O.CON.TJSJ.SC.Y.0003.000000T0000Z-180110T0600Z/
Coastal Waters OF Northwestern Puerto Rico out 10 NM-
457 AM AST Tue Jan 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM AST
WEDNESDAY...

* WINDS...East winds 15 to 20 knots.

* WAVES/SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ735-091700-
/O.CON.TJSJ.SC.Y.0002.180109T1200Z-180111T0600Z/
Coastal Waters of Southern Puerto Rico out 10 NM-
457 AM AST Tue Jan 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 2 AM AST THURSDAY...

* WINDS...East winds at 15 to 20 knots.

* WAVES/SEAS...Seas at 5 to 7 feet in a north swell with 
  occasional seas up to 9 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
361 
WHCA72 TJSJ 091434
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
1034 AM AST Tue Jan 9 2018

...Northerly swell will continue to create rough and hazardous
seas across the regional waters through the end of the week...

AMZ710-722-732-092245-
/O.CON.TJSJ.SC.Y.0002.000000T0000Z-180112T1800Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
Anegada Passage Southward to 17N-
Caribbean Waters of Puerto Rico from 10 NM to 17N-
1034 AM AST Tue Jan 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST FRIDAY...

* WINDS...East winds at 15 to 20 knots.

* WAVES/SEAS...Seas at 8 to 10 feet in a north swell with 
  occasional seas up to 11 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ712-715-725-741-092245-
/O.CON.TJSJ.SC.Y.0002.000000T0000Z-180111T1800Z/
Coastal Waters of Northern Puerto Rico out 10 NM-
Coastal Waters of Northern USVI and Culebra out 10 NM-
Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico
out 10 NM-Mona Passage Southward to 17N-
1034 AM AST Tue Jan 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST
THURSDAY...

* WINDS...East winds at 15 to 20 knots.

* WAVES/SEAS...Seas at 6 to 8 feet in a north swell with 
  occasional seas up to 10 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ735-092245-
/O.CON.TJSJ.SC.Y.0002.000000T0000Z-180111T0600Z/
Coastal Waters of Southern Puerto Rico out 10 NM-
1034 AM AST Tue Jan 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM AST
THURSDAY...

* WINDS...East winds at 15 to 20 knots.

* WAVES/SEAS...Seas at 5 to 7 feet in a north swell with 
  occasional seas up to 9 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ742-092245-
/O.CON.TJSJ.SC.Y.0003.000000T0000Z-180110T0600Z/
Coastal Waters OF Northwestern Puerto Rico out 10 NM-
1034 AM AST Tue Jan 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM AST
WEDNESDAY...

* WINDS...East winds 15 to 20 knots.

* WAVES/SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
778 
WHCA72 TJSJ 092013
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
413 PM AST Tue Jan 9 2018

...Northerly swell will continue to create rough and hazardous
seas across the regional waters through the end of the week...

AMZ710-722-732-100415-
/O.CON.TJSJ.SC.Y.0002.000000T0000Z-180112T1800Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
Anegada Passage Southward to 17N-
Caribbean Waters of Puerto Rico from 10 NM to 17N-
413 PM AST Tue Jan 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST FRIDAY...

* WINDS...East winds at 15 to 20 knots.

* WAVES/SEAS...Seas at 6 to 8 feet in a north swell with
  occasional seas up to 10 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ712-715-725-741-100415-
/O.CON.TJSJ.SC.Y.0002.000000T0000Z-180111T1800Z/
Coastal Waters of Northern Puerto Rico out 10 NM-
Coastal Waters of Northern USVI and Culebra out 10 NM-
Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico
out 10 NM-Mona Passage Southward to 17N-
413 PM AST Tue Jan 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST
THURSDAY...

* WINDS...East winds at 15 to 20 knots.

* WAVES/SEAS...Seas at 6 to 8 feet in a north swell with 
  occasional seas up to 10 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ735-100415-
/O.CON.TJSJ.SC.Y.0002.000000T0000Z-180111T0600Z/
Coastal Waters of Southern Puerto Rico out 10 NM-
413 PM AST Tue Jan 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM AST
THURSDAY...

* WINDS...East winds at 15 to 20 knots.

* WAVES/SEAS...Seas at 5 to 7 feet in a north swell with 
  occasional seas up to 9 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ742-100415-
/O.CON.TJSJ.SC.Y.0003.000000T0000Z-180110T0600Z/
Coastal Waters OF Northwestern Puerto Rico out 10 NM-
413 PM AST Tue Jan 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM AST
WEDNESDAY...

* WINDS...East winds 15 to 20 knots.

* WAVES/SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
885 
WHCA72 TJSJ 092024 AAA
MWWSJU

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service San Juan PR
424 PM AST Tue Jan 9 2018

...Northerly swell will continue to create rough and hazardous
seas across the regional waters through the end of the week...

AMZ712-715-725-741-100430-
/O.EXT.TJSJ.SC.Y.0002.000000T0000Z-180112T1800Z/
Coastal Waters of Northern Puerto Rico out 10 NM-
Coastal Waters of Northern USVI and Culebra out 10 NM-
Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico
out 10 NM-Mona Passage Southward to 17N-
424 PM AST Tue Jan 9 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM AST FRIDAY...

* WINDS...East winds at 15 to 20 knots.

* WAVES/SEAS...Seas at 6 to 8 feet in a north swell with 
  occasional seas up to 10 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ735-100430-
/O.EXT.TJSJ.SC.Y.0002.000000T0000Z-180112T0600Z/
Coastal Waters of Southern Puerto Rico out 10 NM-
424 PM AST Tue Jan 9 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM AST FRIDAY...

* WINDS...East winds at 15 to 20 knots.

* WAVES/SEAS...Seas at 5 to 7 feet in a north swell with 
  occasional seas up to 9 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ710-722-732-100430-
/O.CON.TJSJ.SC.Y.0002.000000T0000Z-180112T1800Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
Anegada Passage Southward to 17N-
Caribbean Waters of Puerto Rico from 10 NM to 17N-
424 PM AST Tue Jan 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST FRIDAY...

* WINDS...East winds at 15 to 20 knots.

* WAVES/SEAS...Seas at 6 to 8 feet in a north swell with 
  occasional seas up to 10 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ742-100430-
/O.CON.TJSJ.SC.Y.0003.000000T0000Z-180110T0600Z/
Coastal Waters OF Northwestern Puerto Rico out 10 NM-
424 PM AST Tue Jan 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM AST
WEDNESDAY...

* WINDS...East winds 15 to 20 knots.

* WAVES/SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
426 
WHCA72 TJSJ 100117
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
917 PM AST Tue Jan 9 2018

...Northerly swell will continue to create rough and hazardous
seas across the regional waters through the end of the week...

AMZ735-100230-
/O.CAN.TJSJ.SC.Y.0002.000000T0000Z-180112T0600Z/
Coastal Waters of Southern Puerto Rico out 10 NM-
917 PM AST Tue Jan 9 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in San Juan has cancelled the Small
Craft Advisory. 

Seas have dropped below 7 feet.

$$

AMZ742-100230-
/O.CAN.TJSJ.SC.Y.0003.000000T0000Z-180110T0600Z/
Coastal Waters OF Northwestern Puerto Rico out 10 NM-
917 PM AST Tue Jan 9 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in San Juan has cancelled the Small
Craft Advisory. 

Seas have dropped below 7 feet.

$$

AMZ710-712-715-722-725-732-100930-
/O.EXT.TJSJ.SC.Y.0002.000000T0000Z-180113T2200Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
Coastal Waters of Northern Puerto Rico out 10 NM-
Coastal Waters of Northern USVI and Culebra out 10 NM-
Anegada Passage Southward to 17N-
Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico
out 10 NM-Caribbean Waters of Puerto Rico from 10 NM to 17N-
917 PM AST Tue Jan 9 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM AST SATURDAY...

* WINDS...East winds at 15 to 20 knots.

* WAVES/SEAS...Seas at 6 to 8 feet in a north swell with 
  occasional seas up to 10 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

AMZ741-100930-
/O.CON.TJSJ.SC.Y.0002.000000T0000Z-180112T1800Z/
Mona Passage Southward to 17N-
917 PM AST Tue Jan 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST FRIDAY...

* WINDS...East winds at 15 to 20 knots.

* WAVES/SEAS...Seas at 5 to 7 feet in a north swell with 
  occasional seas up to 10 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and seas of 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 1:26 PM CST, 6 hours 11 minutes earlier.

Area forecast discussion, Jan 8, 1:26 PM CST, 6 hours 11 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
326 PM AST Mon Jan 8 2018

.SYNOPSIS...An upper level ridge over the region will hold through
the end of the week. An upper level trough will remain west of
this ridge. Another upper trough will continue east of the lesser
Antilles over the Tropical Atlantic, this trough will enhance
trade wind showers during the second part of the week. Surface
high pressure will continue across the East Central Atlantic
through midweek when it will be replaced by another broad surface
high across the West Central Atlantic. East winds will prevail
for the next several days and will increase after Wednesday.

&&

.SHORT TERM...Today through Wednesday...Sunny to partly cloudy
skies prevailed across the islands today. A surge in low level
clouds and passing showers were observed during the afternoon
hours across the Anegada Passage into the USVI and the Atlantic
waters. A few hundredths of an inch of rain was reported in
isolated areas of the northern USVI. Light isolated showers are
still possible across portions of Puerto Rico during the rest of
the afternoon hours. Ridge aloft will continue to promote fair
weather conditions on Tuesday. Upper trough over the Tropical
Atlantic and a wind surge from the east will promote low level
moisture across the region, mostly in trade wind shower activity
across the regional waters, the USVI and the eastern areas of PR.

.LONG TERM...Thursday through Monday...From previous discussion...
An upper level ridge will hold over the region Thursday through at
least Saturday. This feature will maintain a relatively dry
weather conditions across the region during that period. Latest
model guidance indicates that an upper level trough will move
eastward from the Gulf of Mexico across Bahamas and the eastern
United States seaboard Thursday and Friday. However the bulk of
the energy associated with this trough is expected to remain well
to the north of the region. Another upper level trough will
develop northeast of the region Saturday and Sunday but most of
the energy associated with this trough is also expected to remain
northeast from the local islands. The available moisture is still
expected to be generally near to slightly above normal for this
period. A strong surface high pressure is expected to move into
the Central Atlantic Thursday and Friday, maintaining an easterly
wind flow across the region. Patches of low level moisture
embedded in the easterly trades are expected to move across the
region from time to time producing brief periods of showers mostly
across the U.S. Virgin Islands, Vieques, Culebra as well as
across the eastern sections of Puerto Rico during the nights and
early in the mornings with some shower activity each afternoon
across western sections of Puerto Rico. However, not widespread or
significant precipitation is expected.

&&

.AVIATION...Mostly VFR conditions are expected across most of
the local flying area through at least 09/12z. Some light passing
showers are possible across most terminals. Low level winds will be
mainly from the east at less than 10 kts tonight. Winds between 10
to 15 kts with higher gusts are expected Tuesday morning.

&&

.MARINE...Northerly swell will continue to gradually diminish
during the next few days, however, wind driven seas will continue
to result in hazardous seas through the rest of the week across
the regional waters. Therefore, small craft advisories were
extended for both Atlantic and Caribbean offshore waters and the
Anegada passage through Friday. Easterly winds will prevail
through the rest of the week between 15-20 kts with higher gusts
at times.

High surf will conditions will continue across the Atlantic
beaches of the islands through Tuesday morning. Life threatening
rip currents will continue through late Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  74  85  75  85 /  20  20  30  30
STT  75  85  75  85 /  20  20  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through Tuesday afternoon for Culebra-
     Mayaguez and Vicinity-North Central-Northeast-Northwest-San
     Juan and Vicinity-Southeast-Vieques-Western Interior.

     High Surf Advisory until 6 AM AST Tuesday for Culebra-Mayaguez
     and Vicinity-North Central-Northeast-Northwest-San Juan and
     Vicinity-Southeast-Western Interior.

VI...High Rip Current Risk through Tuesday afternoon for St Croix-
     St.Thomas...St. John...and Adjacent Islands.

     High Surf Advisory until 6 AM AST Tuesday for St.Thomas...St.
     John...and Adjacent Islands.

AM...Small Craft Advisory until 8 AM AST Wednesday for Coastal
 	 Waters of Northern Puerto Rico out 10 NM.

     Small Craft Advisory until 2 PM AST Friday for Anegada Passage
     Southward to 17N-Atlantic Waters of Puerto Rico and USVI
     from 10 NM to 19.5N-Caribbean Waters of Puerto Rico from 10
     NM to 17N.

     Small Craft Advisory until 8 PM AST Wednesday for Coastal Waters
     of Northern USVI and Culebra out 10 NM-Coastal Waters of
     Southern USVI Vieques and Eastern Puerto Rico out 10 NM.

     Small Craft Advisory until 2 PM AST Wednesday for Mona Passage
     Southward to 17N.

&&

SHORT TERM...WS
LONG TERM....DS
Hazardous weather outlook, Jan 8, 3:57 AM CST, 15 hours 40 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo
Servicio Nacional de Meteorologia San Juan PR
533 AM AST lunes 8 de enero de 2018

AMZ710>745-PRZ001>013-090945-
San Juan y Vecindad-Noreste-Sureste-Este Interior-
Norte Central-Interior Central-Ponce y Vecindad-Noroeste-
Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-
Aguas cercanas y lejanas a la costa del Atlantico y Caribe-
533 AM AST lunes 8 de enero de 2018

Esta perspectiva sobre las condiciones peligrosas del tiempo es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia Uno...Hoy y esta noche

.Vientos...vientos sostenidos de 20 a 24 MPH se esperan a traves de
la mayoria de las aguas locales.

.Olas...Se espera oleaje picado y peligroso de hasta 10 pies a
traves de las aguas del Atlantico. Oleaje de hasta 9 pies se espera
a traves del resto de las aguas locales.

.Corrientes Marinas...Existe un riesgo alto de corrientes marinas
para la mayoria de las playas locales de Puerto Rico, Culebra, y
Vieques excepto en las playas del sur de Puerto Rico.

.Dias dos a siete...martes a domingo

Las condiciones maritimas continuaran deterioradas hasta mediados
de la semana.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se le
exhorta a los observadores que reporten corrientes marinas al
Servicio Nacional de Meteorologia en San Juan.

AMZ715-725-VIZ001-002-090945-
San Tomas, San John e Islas Adyacentes-Santa Cruz-
Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe-
533 AM AST lunes 8 de enero de 2018

Esta perspectiva sobre las condiciones del tiempo peligrosas es para
Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia Uno...Hoy y esta noche

.Vientos...Vientos sostenidos de 20 a 24 MPH se esperan a traves de
la mayoria de las aguas locales.

.Olas...Se espera oleaje picado y peligroso de hasta 10 pies a
traves de las aguas del Atlantico. Oleaje de hasta 9 pies se espera
a traves del resto de las aguas locales.

.Corrientes Marinas..Existe un riesgo alto de corrientes marinas
para la mayoria de las playas locales.

.Dias Dos a Siete...martes a domingo

Las condiciones maritimas continuaran deterioradas hasta mediados
de la semana.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se le
exhorta a los observadores que reporten corrientes marinas al
Servicio Nacional de Meteorologia en San Juan.

Nearby

Small Craft Advisories in Puerto Rico, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.